Kentucky, 2004Flood in Kentucky, March 5 to 6, 2004
March 5 to 6, 2004 · NWS ILN · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 5, 9:45 PM EST, 1 hour earlier.
Area forecast discussion, Mar 5, 9:45 PM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
945 PM EST FRI MAR 5 2004
.DISCUSSION...
STRONGER WINDS HAVE LIFTED TO THE NORTHEAST. HAVE THUS DROPPED THE
HIGH WIND ADVISORY. RAINS...MODERATE AT TIMES...CONTINUES TO FALL IN
THE WATCH AREA. WILL KEEP THE WATCH UP FOR NOW.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL AND NORTHEAST
KENTUCKY THRU 7 AM SATURDAY
OH...FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL AND CENTRAL OH THRU 7
AM SATURDAY
&&
&&
JTD
Hazardous weather outlook, Mar 5, 5:10 AM EST, 17 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
510 AM EST FRI MAR 5 2004
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-051210-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
510 AM EST FRI MAR 5 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
A STRONG COLD FRONT WILL MOVE INTO THE REGION THIS EVENING. AHEAD OF
THE FRONT...STRONG SOUTHERLY WINDS OF 25 TO 35 MPH ARE EXPECTED.
ACROSS THE MIAMI AND WHITEWATER VALLEYS NORTH INTO WEST CENTRAL
OHIO...WIND GUSTS APPROACHING 50 MPH ARE POSSIBLE THIS AFTERNOON. IN
ADDITION...STRONG THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO
THIS EVENING...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 70.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND EVENING.
RYAN
Flood, Lewis
- When
- March 5, 10:45 PM EST to March 6, 1:00 AM EST
- Where
- Lewis forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.532, -83.378 (the zone’s center; the record gives no point)
Heavy rain moved across portions of northeast Kentucky during the evening, depositing between two and three inches of rain. This caused high water on a few roads in the southern part of Lewis County.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Kentucky, March 5 to 6, 20042 deaths · $10,000 · 3 events
- High Wind in Illinois, March 5, 20041 death · 6 injured · 50 kt wind · 6 events
- Heavy Rain in Alabama, March 5, 20041 death · 1 event
- High Wind in Ohio, March 5, 20041 injured · $2.4 million · 52 kt wind · 28 events
- High Wind in Pennsylvania, March 5, 2004$225,000 · 50 kt wind · 3 events
- Flash Flooding and Hail in Mississippi, March 5, 2004$97,000 · 1.5 in hail · 19 events
- High Wind in Wyoming, March 5 to 6, 2004$100,000 · 63 kt wind · 8 events
- Damaging Winds in Wisconsin, March 5, 2004$50,000 · 65 kt wind · 11 events
- Flooding in Michigan, March 5 to 7, 2004$50,000 · 3 events
- Tornado and Flash Flooding in Mississippi, March 5 to 6, 2004$23,000 · F0 · 10 events
- High Wind in Indiana, March 5, 200452 kt wind · 24 events
- Winter Storm in Minnesota, March 5, 200415 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5394787.